MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED3507-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neurological Deficit/Dysfunction (1982); Thrombus (2101)
Date of Event 07/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and thus not returned to the manufacturer for evaluation.The root cause of the complaint cannot be determined.The instructions for use (ifu) identifies vessel occlusion, vessel stenosis or thrombosis, and neurologic deficits including stoke as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that elective treatment was performed for an internal carotid artery (ica) aneurysm.The patient was on dapt (aspirin and brilinta).Deployment of the fred went well and the patient did well during the procedure.48 hours post-procedure, the patient had a stroke with severe hand weakness and mild arm weakness on the left.An angiogram was performed, which demonstrated an occlusion within the fred.Integrilin and tpa were delivered intra-arterially without effect; however, angiography showed there was good flow across the acom, filling the mca territory, so mechanical thrombectomy inside the stent was not attempted.The stent remains completely occluded.The patient has had slow improvement of the stroke symptoms, but there are still remaining deficits that are anticipated to get better over weeks with rehab and time.

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10411670
Report Number2032493-2020-00210
Device Sequence Number11312339
Product Code OUT
UDI-Device Identifier00842429106655
UDI-Public(01)00842429106655(11)190513(17)220430(10)19051355WM
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date04/30/2022
Device Model NumberFRED3507-PMA
Device Lot Number19051355WM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2020
Initial Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Disability;